Alert archive / Oklahoma / Excessive Heat Warnings in 2012

Excessive Heat Warning 3, NWS Tulsa, OK

July 22, 2012Tulsa County, Oklahoma

NWS Tulsa, OK issued this excessive heat warning at Jul 22, 2012, 4:05 PM CDT for Tulsa County, Oklahoma. It took effect at Jul 23, 2012, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 4:05 PM CDT (21:05 UTC)
In effect from
Jul 23, 2012, 10:00 AM CDT
Expired
Jul 23, 2012, 7:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WWUS74 KTSA 222105
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN JUL 22 2012

ARZ029-OKZ060-230515-
/O.NEW.KTSA.EH.W.0003.120723T1500Z-120726T0000Z/
/O.CON.KTSA.HT.Y.0007.000000T0000Z-120723T0000Z/
SEBASTIAN-TULSA-
405 PM CDT SUN JUL 22 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT 
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT 
WEDNESDAY AND A HEAT ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * SOUTHERLY WINDS WILL INCREASE HUMIDITY ACROSS THE AREA OVER THE
   NEXT FEW DAYS...AND PUSH HEAT INDEX VALUES TO AROUND 105
   DURING THE AFTERNOONS. MORE WIND AT NIGHT WILL ALSO KEEP
   DOWNTOWN AREAS WARMER...WITH LOWS ONLY DROPPING TO BETWEEN 75
   AND 80 BY MORNING.
 
IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF HOT 
   TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-OKZ049-053>059-061>076-230515-
/O.NEW.KTSA.HT.Y.0008.120723T1500Z-120726T0000Z/
/O.CON.KTSA.HT.Y.0007.000000T0000Z-120723T0000Z/
CRAWFORD-FRANKLIN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
405 PM CDT SUN JUL 22 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT WEDNESDAY AND A 
HEAT ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   PUSHMATAHA...ROGERS...MAYES...DELAWARE...PITTSBURG...OTTAWA...
   WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND 
   HASKELL. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * SOUTHERLY WINDS WILL INCREASE MOISTURE OVER THE AREA THROUGH
   MID WEEK. THIS WILL RESULT IN AFTERNOON HEAT INDEX VALUES
   AROUND 105 IN MANY AREAS ON MONDAY...TUESDAY AND WEDNESDAY.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
027 
WWUS74 KTSA 230846
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
346 AM CDT MON JUL 23 2012

ARZ029-OKZ060-232100-
/O.EXT.KTSA.EH.W.0003.120723T1500Z-120724T0000Z/
SEBASTIAN-TULSA-
346 AM CDT MON JUL 23 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF 
THE EXCESSIVE HEAT WARNING AND IT IS NOW IN EFFECT FROM 10 AM THIS 
MORNING TO 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * OVERNIGHT TEMPERATURES HAVE REMAINED VERY WARM ACROSS THE URBAN
   AREAS OF FORT SMITH AND TULSA...WITH HOT AND HUMID CONDITIONS
   AGAIN EXPECTED THIS AFTERNOON. HEAT INDEX VALUES TODAY WILL
   PEAK AROUND 105 DEGREES. 

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
   HEAT STROKE IS AN EMERGENCY...CALL 911.

 * NEVER LEAVE CHILDREN OR PETS IN A VEHICLE. THE TEMPERATURE IN A
   CAR CAN RISE TO 172 DEGREES WITH JUST 15 MINUTES OF DIRECT
   SUNLIGHT...AND CHILDRENS BODY TEMPERATURES RISE FIVE TIMES
   FASTER THAN ADULT BODY TEMPERATURES.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-OKZ049-053>059-061>076-232100-
/O.EXT.KTSA.HT.Y.0008.120723T1500Z-120724T0000Z/
CRAWFORD-FRANKLIN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
346 AM CDT MON JUL 23 2012

...HEAT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF 
THE HEAT ADVISORY AND IT IS NOW IN EFFECT FROM 10 AM THIS MORNING 
TO 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   PUSHMATAHA...ROGERS...MAYES...DELAWARE...PITTSBURG...OTTAWA...
   WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND 
   HASKELL. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH AFTERNOON
   HEAT INDEX VALUES PEAKING AROUND 105 DEGREES.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
   HEAT STROKE IS AN EMERGENCY...CALL 911.

 * NEVER LEAVE CHILDREN OR PETS IN A VEHICLE. THE TEMPERATURE IN A
   CAR CAN RISE TO 172 DEGREES WITH JUST 15 MINUTES OF DIRECT
   SUNLIGHT...AND CHILDRENS BODY TEMPERATURES RISE FIVE TIMES
   FASTER THAN ADULT BODY TEMPERATURES.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
510 
WWUS74 KTSA 232036
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT MON JUL 23 2012

ARZ029-OKZ060-240445-
/O.EXB.KTSA.HT.Y.0008.120724T0000Z-120725T0000Z/
/O.CON.KTSA.EH.W.0003.000000T0000Z-120724T0000Z/
SEBASTIAN-TULSA-
336 PM CDT MON JUL 23 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY AND 
AN EXCESSIVE HEAT WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * HEAT INDEX VALUES PEAKING AROUND 105 DEGREES THIS AFTERNOON
   CONTINUE TO BE POSSIBLE. WARM OVERNIGHT
   TEMPERATURES...ESPECIALLY WITHIN THE MORE URBAN AREAS OF TULSA
   AND FORT SMITH...WILL PROVIDE LITTLE RELIEF TONIGHT. HOT
   TEMPERATURES ARE EXPECTED AGAIN TUESDAY WITH HEAT INDICES NEAR
   105 DEGREES.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
   HEAT STROKE IS AN EMERGENCY...CALL 911.

 * NEVER LEAVE CHILDREN OR PETS IN A VEHICLE. THE TEMPERATURE IN A
   CAR CAN RISE TO 172 DEGREES WITH JUST 15 MINUTES OF DIRECT
   SUNLIGHT...AND CHILDRENS BODY TEMPERATURES RISE FIVE TIMES
   FASTER THAN ADULT BODY TEMPERATURES.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-OKZ049-053>059-061>076-240445-
/O.EXT.KTSA.HT.Y.0008.000000T0000Z-120725T0000Z/
CRAWFORD-FRANKLIN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
336 PM CDT MON JUL 23 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF 
THE HEAT ADVISORY AND IT IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   PUSHMATAHA...ROGERS...MAYES...DELAWARE...PITTSBURG...OTTAWA...
   WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND 
   HASKELL. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * HOT AND HUMID CONDITIONS THIS AFTERNOON ARE EXPECTED TO
   CONTINUE FOR TUESDAY WITH HEAT INDEX VALUES AROUND 105 DEGREES.
   WARM OVERNIGHT TEMPERATURES TONIGHT WILL PROVIDE LITTLE RELIEF. 

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
   HEAT STROKE IS AN EMERGENCY...CALL 911.

 * NEVER LEAVE CHILDREN OR PETS IN A VEHICLE. THE TEMPERATURE IN A
   CAR CAN RISE TO 172 DEGREES WITH JUST 15 MINUTES OF DIRECT
   SUNLIGHT...AND CHILDRENS BODY TEMPERATURES RISE FIVE TIMES
   FASTER THAN ADULT BODY TEMPERATURES.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Jul 22, 3:52 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 22, 3:52 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT SUN JUL 22 2012

.DISCUSSION...
UPPER RIDGE WILL CONTINUE OVER THE AREA THROUGH MOST OF THE WEEK.
MODELS INDICATE THE RIDGE WILL SHIFT SLIGHTLY EAST WITH SOME
NORTHWEST FLOW DEVELOPING LATER IN THE WEEK. ECMWF AND GFS
INDICATE A SHORTWAVE TROUGH MOVING THROUGH UPPER MISSISSIPPI
VALLEY THAT SHOULD SKIRT ACROSS EASTERN OK AND NORTHWEST ARKANSAS
THURSDAY. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS...ALONG WITH
DROPPING THE THICKNESS VALUES AND ALLOWING TEMPERATURES TO
MODERATE SOME. ONLY DROPPED TEMPERATURES BACK INTO THE 90S ON
THURSDAY. IF THE RAIN IS TOO SCATTERED...GROUND TEMPERATURES WILL
NEGATE MUCH COOLING. UPPER RIDGE BUILDS BACK NEXT WEEKEND. THIS
WILL RESULT HOT TEMPERATURES AGAIN.

AS UPPER RIDGE SLIDES EAST...SURFACE WINDS WILL BECOME MORE
SOUTHERLY. SOUTH WINDS EXPECTED BY MONDAY AFTERNOON THROUGH MID
WEEK...RESULTING IN AN INCREASE IN MOISTURE AND WARMER OVERNIGHT
LOWS. THE HIGHER MOISTURE WILL PUSH HEAT INDEX VALUES TO AROUND
105 IN MANY LOCATIONS. WILL THEN KEEP THE HEAT ADVISORY UP THROUGH
WEDNESDAY FOR ALL BUT THE FOUR...FAR NORTHWEST ARKANSAS COUNTIES.

TULSA COUNTY AND SEBASTIAN COUNTY WILL HAVE OVERNIGHT LOWS STAYING
BETWEEN 75 AND 80...MAINLY IN THE DOWNTOWN AREAS. FOR THIS...WILL
ISSUE AN EXCESSIVE HEAT ADVISORY FOR THOSE TWO COUNTIES. THIS MAY
NEED EXPANDING IF MOISTURE INCREASES AND PUSHES HEAT INDEX VALUES
HIGHER ACROSS OTHER PORTIONS OF EASTERN OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77 102  78 102 /   0  10  10  10
FSM   77 101  76 101 /  10  10  10  10
MLC   76  98  75  99 /  10  10  10  10
BVO   70 103  73 102 /   0  10  10  10
FYV   68  97  69  98 /   0  10  10  10
BYV   70  97  71  97 /   0  10  10  10
MKO   74 101  76 101 /   0  10  10  10
MIO   75 101  76 101 /   0  10  10  10
F10   74 101  74 100 /   0  10  10  10
HHW   77  98  74  98 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WARNING FROM 10 AM MONDAY TO 7 PM WEDNESDAY FOR
     OKZ060.

     HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM WEDNESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM WEDNESDAY FOR ARZ019-
     ARZ020.

     EXCESSIVE HEAT WARNING FROM 10 AM MONDAY TO 7 PM WEDNESDAY FOR
     ARZ029.

&&

LONG TERM....02
Hazardous weather outlook, Jul 22, 12:45 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SUN JUL 22 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SUN JUL 22 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER 2PM...ENDING BY 7PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON IN
SOUTHEAST OKLAHOMA NEAR THE HIGHER TERRAIN OF LE FLORE COUNTY. ANY
CELLS THAT FORM WOULD DRIFT SOUTHWEST TOWARD LATIMER...PUSHMATAHA
AND CHOCTAW COUNTIES. STRONG DOWN BURST WINDS WILL BE POSSIBLE GIVEN
THE HOT ATMOSPHERE.

HEAT INDEX VALUES WILL RANGE FROM AROUND 100 IN FAR NORTHWEST
ARKANSAS TO AROUND 105 IN WEST-CENTRAL ARKANSAS AND EASTERN
OKLAHOMA. LOCAL HEAT INDEX VALUES MAY REACH NEAR 108 IN SOUTHEAST
OKLAHOMA. PLEASE REFER TO THE HEAT ADVISORY ISSUED BY THIS OFFICE
FOR ADDITIONAL INFORMATION.

WINDS RANGING FROM 10 TO 15 MPH WILL KEEP FIRE SPREAD POTENTIAL
LIMITED...BUT THE VERY DRY CONDITIONS REMAIN FAVORABLE FOR FIRE
IGNITION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED NEAR ANY ISOLATED STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
WINDS INCREASING TO 10 TO 15 MPH DURING THE DAYTIME ON MONDAY...
TUESDAY AND WEDNESDAY WILL RESULT IN SOMEWHAT OF AN INCREASE IN FIRE
SPREAD POTENTIAL. HOT CONDITIONS WILL PERSIST THROUGH THE COMING
WEEK. THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE ACROSS THE AREA
LATER IN THE WEEK AS A FRONT APPROACHES FROM THE NORTH AND
EVENTUALLY ENTERS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:05 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more51 hr

Nearby

Excessive Heat Warnings in Oklahoma, 2012Excessive Heat Warnings in Arkansas, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.